Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Have high blood pressure, kidney problem. All tests done. Have been under medication. Should water be drank more?

I am a 41 year old male,weighing 250lbs. and I have a serum creatinine level of 1.6 & my BUN is 24. Renal ulra sound showed, mild scarring on the outside surface of the left kidney. I have had high blood pressure in the past, but have taken Tolprol XL, for the past 8-10 years, and my dose was increased to 100mg., for the past 5years. My blood pressure remains controlled. Should I drink lots of water, and is drinking gatorade recommended?

Thanks for any advice you can give!
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Hi, You have borderline chronic kidney disease, and as such should be getting your BUN and Creatinine checked on a regular basis, and follow the treating nephrologist's advice. As of now, it does not appear that there is any reason why you should restrict water, and indeed 3 litres per day of oral fluids might even be healthy unless you have swelling of feet or any facial puffiness. However, you would be well advised to restrict salt in your diet, and also unless you really require, avoid sports drinks till you get assurance from the treating nephrologist that it is indeed OK for you take salts in drinks, as they could put pressure on kidneys which are under mild stress.
Answered: Wed, 26 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor